Matching for random systems with an application to minimal weight expansions

Publication date

2021-06-04

Authors

Dajani, K.ISNI 0000000117632256
Kalle, Charlene
Maggioni, Marta

Editors

Advisors

Supervisors

Document Type

Article
Open Access logo

License

taverne

Abstract

We extend the notion of matching for one-dimensional dynamical systems to random matching for random dynamical systems on an interval. We prove that for a large family of piecewise affine random systems of the interval the property of random matching implies that any invariant density is piecewise constant. We further introduce a one-parameter family of random dynamical systems that produce signed binary expansions of numbers in the interval [-1, 1]. This family has random matching for Lebesgue almost every parameter. We use this to prove that the frequency of the digit 0 in the associated signed binary expansions never exceeds {1}{2}.

Keywords

digit Frequency, interval map, invariant measure, matching, random dynamics, signed digit expansion, Taverne, Statistical and Nonlinear Physics, Mathematical Physics, General Physics and Astronomy, Applied Mathematics

Citation

Dajani, K, Kalle, C & Maggioni, M 2021, 'Matching for random systems with an application to minimal weight expansions', Nonlinearity, vol. 34, no. 6, pp. 3676-3708. https://doi.org/10.1088/1361-6544/abebc6